Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 8, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Aug 6, 2007, 4:06 AM CDT for 32 counties in Iowa. It took effect at Aug 6, 2007, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2007, 4:06 AM CDT (09:06 UTC)
- In effect from
- Aug 6, 2007, 7:00 PM CDT
- Expired
- Aug 7, 2007, 4:35 AM CDT
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 32 counties
Adair County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Dallas County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Warren County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 060906 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 406 AM CDT MON AUG 6 2007 ...TORRENTIAL RAINS POSSIBLE TONIGHT... .THE COMBINATION OF A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE IOWA MISSOURI BORDER AND UPPER LEVEL AREAS OF LOW PRESSURE CROSSING THE ROCKIES INTO THE MIDWEST SHOULD DEVELOP A COMPLEX OF THUNDERSTORMS EARLY THIS EVENING LASTING THROUGH THE OVERNIGHT HOURS. HEAVY RAINS...AND POTENTIALLY FLOODING...ARE LIKELY WITH SOME OF THESE THUNDERSTORMS. IAZ023>028-033>039-044>050-057>062-070>075-061700- /O.NEW.KDMX.FF.A.0008.070807T0200Z-070807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 406 AM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA... SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY...HAMILTON... HARDIN...JASPER...MARSHALL...POLK...POWESHIEK...STORY...TAMA AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER...FRANKLIN... HUMBOLDT AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN NORTHWEST IOWA...POCAHONTAS. IN SOUTH CENTRAL IOWA...MADISON...MAHASKA...MARION AND WARREN. IN SOUTHWEST IOWA...ADAIR AND CASS. IN WEST CENTRAL IOWA...AUDUBON... CALHOUN...CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. * FROM THIS EVENING THROUGH TUESDAY MORNING * AREAS OF THUNDERSTORMS CROSSED PORTIONS OF CENTRAL AND NORTHERN IOWA FRIDAY NIGHT AND AGAIN SATURDAY NIGHT DEPOSITING RAINFALL AMOUNTS FROM ONE TO FOUR INCHES OVER A WIDESPREAD AREA. MUCH OF THIS RAIN FELL IN A SHORT PERIOD OF TIME AND PRODUCED LOCALIZED FLOODING. A LARGE AND MORE SIGNIFICANT THUNDERSTORM COMPLEX IS EXPECTED TO CROSS THE MISSOURI RIVER INTO IOWA TONIGHT AND MAY PRODUCE ADDITIONAL WIDESPREAD ONE TO THREE INCH RAINS BY DAYBREAK TUESDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SMALL
4 follow-up statements
000 WGUS63 KDMX 061556 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1056 AM CDT MON AUG 6 2007 ...TORRENTIAL RAINS POSSIBLE TONIGHT... .NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL IOWA THIS AFTERNOON AND OVERNIGHT TONIGHT. THIS WILL BE CAUSED DUE TO THE COMBINATION OF A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS CENTRAL IOWA AND SEVERAL UPPER LEVEL IMPULSES OVERRIDING THE BOUNDARY. HEAVY RAINS...AND POTENTIALLY FLOODING...ARE LIKELY WITH SOME OF THESE THUNDERSTORMS. IAZ023>028-033>039-044>050-057>062-070>075-070000- /O.CON.KDMX.FF.A.0008.070807T0200Z-070807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 1056 AM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA * FROM 9 PM CDT THIS EVENING THROUGH TUESDAY MORNING * EXPECT THUNDERSTORMS TO ENTER CENTRAL IOWA THIS AFTERNOON THEN ANOTHER COMPLEX OVERNIGHT WITH WIDESPREAD ONE TO THREE INCH RAINS POSSIBLE BY DAYBREAK TUESDAY ALONG WITH LOCALLY HIGHER AMOUNTS. THIS IS IN ADDITION THE ONE TO THREE INCHES THAT FELL OVER THIS PAST WEEKEND. * ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DONAVON
000 WGUS63 KDMX 062052 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 352 PM CDT MON AUG 6 2007 ...TORRENTIAL RAINS POSSIBLE TONIGHT... .NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL IOWA FOR THE REMAINDER OF THIS AFTERNOON AND OVERNIGHT TONIGHT. THIS WILL BE CAUSED DUE TO THE COMBINATION OF A WARM FRONTAL BOUNDARY DRAPED ACROSS CENTRAL IOWA AND SEVERAL UPPER LEVEL IMPULSES OVERRIDING THE BOUNDARY. HEAVY RAINS...AND POTENTIALLY FLOODING...ARE LIKELY WITH SOME OF THESE THUNDERSTORMS. IAZ023>028-033>039-044>050-057>062-070>075-070500- /O.EXT.KDMX.FF.A.0008.070807T0000Z-070807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 352 PM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL IOWA. * FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING * EXPECT NUMEROUS THUNDERSTORMS ACROSS CENTRAL IOWA THROUGH THE OVERNIGHT HOURS WITH WIDESPREAD ONE TO THREE INCH RAINS POSSIBLE BY DAYBREAK TUESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS IN ADDITION THE ONE TO THREE INCHES THAT FELL OVER THIS PAST WEEKEND. * ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DONAVON
000 WGUS63 KDMX 070151 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 851 PM CDT MON AUG 6 2007 ...TORRENTIAL RAINS POSSIBLE TONIGHT... .NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL IOWA TONIGHT. THIS WILL BE CAUSED DUE TO THE COMBINATION OF A WARM FRONTAL BOUNDARY DRAPED ACROSS CENTRAL IOWA AND SEVERAL UPPER LEVEL IMPULSES OVERRIDING THE BOUNDARY. HEAVY RAINS...AND POTENTIALLY FLOODING...ARE LIKELY WITH SOME OF THESE THUNDERSTORMS. IAZ023>028-033>039-044>050-057>062-070>075-071000- /O.CON.KDMX.FF.A.0008.000000T0000Z-070807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 851 PM CDT MON AUG 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...GRUNDY...HAMILTON...HARDIN... JASPER...MARSHALL...POLK...POWESHIEK...STORY...TAMA AND WEBSTER. IN NORTH CENTRAL IOWA...BUTLER...FRANKLIN...HUMBOLDT AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN NORTHWEST IOWA...POCAHONTAS. IN SOUTH CENTRAL IOWA...MADISON... MAHASKA...MARION AND WARREN. IN SOUTHWEST IOWA...ADAIR AND CASS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL... CRAWFORD...GREENE...GUTHRIE AND SAC. * UNTIL 7 AM CDT TUESDAY * EXPECT NUMEROUS THUNDERSTORMS ACROSS CENTRAL IOWA THROUGH THE OVERNIGHT HOURS WITH WIDESPREAD ONE TO THREE INCH RAINS POSSIBLE BY DAYBREAK TUESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS IN ADDITION THE ONE TO THREE INCHES THAT FELL OVER THIS PAST WEEKEND. * ATMOSPHERIC CONDITIONS ARE IN PLACE TO PRODUCE THESE RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME...SOMETIMES IN AN HOUR OR LESS. EVEN THOUGH IT HAS BEEN RELATIVELY DRY RECENTLY IN SOME LOCATIONS...RAINFALLS OF THIS MAGNITUDE IN SUCH A SHORT DURATION MAY STILL BE CAPABLE OF PRODUCING FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KDMX 070935 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 435 AM CDT TUE AUG 7 2007 ...SCATTERED LIGHT SHOWERS AND THUNDERSTORMS WILL LINGER FOR THE NEXT FEW HOURS... IAZ023>028-033>039-044>050-057>062-070>075-071045- /O.CAN.KDMX.FF.A.0008.000000T0000Z-070807T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...CLARION... HAMPTON...ALLISON...WAVERLY...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA 435 AM CDT TUE AUG 7 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS DIMINISHED ACROSS THE CENTRAL IOWA... ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA. MOSTLY LIGHT RAIN IS EXPECTED...WITH THE THREAT OF WIDESPREAD HEAVY RAIN...LEADING TO FLASH FLOODING HAVING ENDED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. ADDITIONAL RAINFALL OF ONLY A QUARTER TO POSSIBLY HALF AN INCH IS ANTICIPATED WITH THE SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW HOURS. $$ ALBRECHT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 11:48 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 5, 11:48 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1148 PM CDT SUN AUG 5 2007 UPDATED FOR 06/06Z AVIATION. .SYNOPSIS... FRONT CONTINUES OVER SOUTHERN IA WITH LITTLE ACTIVITY AT THE MOMENT. VERY LIGHT WSW FLOW CONTINUES TO IMPINGE ON THE BOUNDARY BETWEEN 00 AND 2KM ON THE SLATER PROFILER THIS EVENING. ALOFT...WINDS REMAIN LIGHT WNW WITH SOME SLOW PROGRESSION OF THE FRONT SOUTH. LATE AFTERNOON MCV FAILED TO TAP XTREME INSTABILITY OVER SOUTHERN AREAS ALONG THE FRONT. RUC40 MOISTURE TRANSPORT MINIMAL OVERNIGHT WITH WEAK TO MODEST OVERRUNNING EXPECTED. THUS...HAVE TRIMMED BACK POPS OVER THE SOUTHERN SECTIONS AND LEFT SOME CHANCE OVER THE FAR SOUTH AFTER MIDNIGHT. WITH HIGH TDS EXPECTED FOR THE REMAINDER OF TNT ...ALSO EXPANDED AREAS OF FOG OVER MOST OF THE CWA AND HAVE ALSO RAISED MINS A FEW DEGREES CENTRAL AND SOUTH ESPECIALLY. WINDS REMAIN VERY LIGHT SO TEMPS WILL EITHER DIP BELOW THE CROSS OVER POINT TNT OR COME CLOSE ENUF FOR SOME FOG BY 10Z. FEEL CIGS WILL RESPOND BY LATE MORNING. WATCHING CONVECTION OVER NE THIS EVENING WITH CORFIDIS TAKING MOST ACTIVITY SOUTH. 00Z NMM MODEL LIT UP FRONT SOUTH AFTER 04Z OVER NORTHERN MO. FAR SOUTHERN IA AND NORTHER MO APPEAR TO BE BEST CANDIDATES FOR LATE NIGHT DEVELOPMENT./REV .PREVIOUS SYNOPSIS... WESTERLY FLOW EXISTS ACRS THE MIDWEST AS UPPER RIDGE REMAINS CENTERED ACRS OKLAHOMA/ARKANSAS. WEAK UPPER TROF PASSES LAST NIGHT WITH SFC FRONT PASSING SOUTH THROUGH THE STATE TODAY. SHALLOW LAYER OF COOL MOIST AIR HAS KEPT LOW STRATUS IN PLACE ACRS THE NORTHERN HALF OF THE CWA LIMITING HIGHS. HOWEVER...MOISTURE REMAINS AMPLE WITH DEWPOINTS DROPPING ONLY SLIGHTLY BEHIND THE FRONT. MLCAPES HAVE INCREASED QUICKLY IN THE PARTIAL SUNSHINE FARTHER SOUTH WITH VALUES IN EXCESS OF 2000 J/KG. MCV FROM OVERNIGHT CONVECTION IN WESTERN KANSAS HAS PROGRESSED EASTWARD TO NEAR CONCORDIA THIS AFTERNOON. THIS SYSTEM HAS CONTINUED TO PRODUCE CONVECTION TODAY NEAR THE BOUNDARY. .DISCUSSION... FOR LATE TODAY AND TONIGHT...EVEN THOUGH FORCING REMAINS RATHER WEAK...ENOUGH CONVERGENCE ALONG FRONT ASSISTED BY THE MCV SHOULD BE ABLE TO POP SOME SCATTERED CONVECTION THIS EVENING INTO THE OVERNIGHT IN SOUTHERN IA. SHEAR WL REMAIN WK AND EXPECT SEVERE THREAT TO STAY LIMITED. HOWEVER...PWATS ARE IN EXCESS OF 2 INCHES AND WITH RELATIVELY DEEP WARM CLOUD LAYER...EXPECT EFFICIENT RAIN PRODUCES. THEREFORE...HEAVY RAINS WILL BE MAIN THREAT WITH ANY STORMS THROUGH THE NIGHT. FARTHER NORTH...CLDS WL REMAIN IN PLACE BEHIND THE FRONT ALTHOUGH SOME CLEARING MAY BEGIN TO OCCUR LATE. THIS WOULD LIKELY SET THE STAGE FOR FOG DEVELOPMENT WITH RECENT RAINS AND LIGHT WINDS. MONDAY THROUGH THURSDAY REMAINS DIFFICULT TO DETERMINE DETAILS AS SYNOPTIC BOUNDARY GYRATES ACROSS THE STATE. MOISTURE TRANSPORT ESSENTIALLY RETURNS EVERY AFTERNOON/EVENING THEN ROTATES EASTWARD AT NIGHT WITH THE DIURNAL OSCILLATION OF THE LOW LEVEL JET. EXPECT PRIMARILY LATE AFTERNOON/OVERNIGHT CONVECTION AS SHORTWAVES EJECT FROM THE SOUTHWEST US. IN GENERAL...THERE WILL EXIST THE THREAT FOR SEVERE WEATHER IN THE LATE AFTERNOON/EVENING HOURS COINCIDING WITH DAYTIME HEATING...THEN THE STORMS SHOULD EVOLVE INTO HEAVY RAIN PRODUCERS AT NIGHT AS PWATS REMAIN VERY HIGH. WILL CONTINUE WITH ESF BUT EXPAND TO ENTIRE FORECAST AREA AS MUCH OF IT WILL SEE HEAVY RAIN AT SOME POINT DURING THE WEEK. TEMPS ALSO PROBLEMATIC AS RESIDUAL CLOUDS DURING THE DAY MAY HAMPER HIGHS. THAT BEING SAID...WARM 850MB TEMPS WILL HELP SURFACE READINGS RISE QUICKLY WITH EVEN SHORT DURATION OF SUNSHINE. HAVE GENERALLY GONE CLOSE TO GUIDANCE ALTHOUGH HAVE CUT A FEW DEGREES FOR PSBL CLDS. APPEARS LAST SIGNIFICANT SHORTWAVE SHOULD PASS ON THURSDAY WITH WEAK SURFACE RIDGING BUILDING IN BY THE END OF THE WORK WEEK. HAVE DRIED THE FORECAST OUT BY FRIDAY WITH GENERALLY QUIET CONDITIONS THROUGH THE WEEKEND AS UPPER RIDGE BUILDS AND IA STARTS BACK INTO NW FLOW. SOME DISAGREEMENT AS TO IF A SYSTEM WILL AFFECT THE STATE DURING THIS TIME AS IT DROPS SOUTHEAST IN THE UPPER FLOW. HAVE LEFT THE FORECAST DRY AT THIS POINT WITH LITTLE CONFIDENCE. TEMPS SHOULD REMAIN RELATIVELY WARM WITH LITTLE PUSH OF CANADIAN AIR GETS INTO THE STATE. && .AVIATION...06/00Z FOR THE NEXT 24 HOURS CONCERNS WILL BE LOW CLOUDS...POSSIBLY FOG LATER TONIGHT AND POSSIBILITY OF ADDITIONAL CONVECTION LATER TONIGHT OVER THE SOUTH AND AGAIN OVER THE WEST MONDAY EVENING...AS PLENTY OF MOISTURE INTERACTS WITH WEAK FRONT NOW NEARLY STATIONARY THROUGH SOUTH CENTRAL IA. WITH LIGHT WINDS NEAR MN BORDER...FOG DEVELOPMENT WILL CONTINUE AND EXPAND FARTHER SOUTH OVERNIGHT. VFR CEILINGS ARE EXPECTED NEAR THE FRONT...WITH SCATTERED THUNDERSTORMS POSSIBLE TO AFTER MIDNIGHT OVER THE FAR SOUTHERN ROUTES. FOG AND POSSIBLY LOW CEILINGS ARE EXPECTED TO DEVELOP AGAIN NORTH OF THE FRONT...ANYWHERE FROM I-80 CORRIDOR NORTH OVERNIGHT AND LIFT AFTER 14Z. THUNDER AGAIN EXPECTED MONDAY EVENING...ESPECIALLY NORTHWEST AND WEST AS EVENING PROGESSES AND H700 SHORTWAVE INTERACTS WITH NEARLY STAT FRONT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && COGIL/JUNGBLUTH/REV REV...06Z/06Z AVIATION
Hazardous weather outlook, Aug 5, 5:15 PM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 515 PM CDT SUN AUG 5 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>059-062045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 515 PM CDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...GENERALLY NORTH OF A LINE FROM TAMA TO DES MOINES TO ATLANTIC. .DAY ONE...TONIGHT MOST OF NORTHERN IOWA WILL BE DRY...BUT THERE WILL BE SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT DURING THE EVENING HOURS NEAR AND SOUTH OF A LINE FROM ATLANTIC TO DES MOINES TO TAMA AND TOLEDO. STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY RAINS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN THROUGH MID WEEK OVER THE ENTIRE AREA...MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...BUT THE MORE SIGNIFICANT PROBLEM MAY BE HEAVY RAINS AND FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES COULD OCCUR DURING ANY OF THESE POTENTIALLY REPETITIVE EVENTS RESULTING IN FLASH FLOODING ON GROUNDS THAT HAVE RECENTLY BECOME SATURATED. MONDAY NIGHT AND TUESDAY NIGHT LOOK TO BE TIMES OF CONCERN IN PARTICULAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED A FEW TIMES THROUGH THE WEEK. REPORTS OF HEAVY RAINS AND FLOODING WOULD ALSO BE PARTICULARLY BENEFICIAL. IAZ060>062-070>075-081>086-092>097-062045- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 515 PM CDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA... GENERALLY NORTH OF A LINE FROM TAMA TO DES MOINES TO ATLANTIC. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE EVENING AND OVERNIGHT HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS. SOME STORMS MAY ALSO BE SEVERE EAST OF I-35...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN THROUGH MID WEEK...MAINLY DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY THREAT DAMAGING WINDS...BUT THE MORE SIGNIFICANT PROBLEM COULD BE HEAVY RAINS. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY OCCUR DURING ANY OF THESE POTENTIALLY REPETITIVE EVENTS. IT WILL ALSO BE VERY WARM AND HUMID FOR MONDAY AND TUESDAY...AND POSSIBLY LATER IN THE WEEK. HIGH TEMPERATURES WILL REACH 90 TO 95 DEGREES WITH PEAK HEAT INDICES FROM THE UPPER 90S TO APPROACHING 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED A FEW TIMES THROUGH THE WEEK. REPORTS OF HEAVY RAINS AND FLOODING WOULD ALSO BE PARTICULARLY BENEFICIAL. JUNGBLUTH/REV
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.